Existence of solutions for Riemann-Liouville fractional boundary value problem. (English) Zbl 1474.34152

Summary: By using the method of upper and lower solutions and fixed point theorems, the existence of solutions for a Riemann-Liouville fractional boundary value problem with the nonlinear term depending on fractional derivative of lower order is obtained under the classical Nagumo conditions. Also, some results concerning Riemann-Liouville fractional derivative at extreme points are established with weaker hypotheses, which improve some works in [M. Al-Refai, Electron. J. Qual. Theory Differ. Equ. 2012, Paper No. 55, 5 p. (2012; Zbl 1340.26009)]. As applications, an example is presented to illustrate our main results.


34B15 Nonlinear boundary value problems for ordinary differential equations
34A08 Fractional ordinary differential equations


Zbl 1340.26009
Full Text: DOI


[1] Samko, S. G.; Kilbas, A. A.; Marichev, O. I., Fractional Integrals and Derivatives, Theory and Applications (1993), Yverdon, Switzerland: Gordon and Breach Science Publishers, Yverdon, Switzerland · Zbl 0818.26003
[2] Podlubny, I., Fractional Differential Equations. Fractional Differential Equations, Mathematics in Science and Engineering, 198 (1999), New York, NY, USA: Academic Press, New York, NY, USA
[3] Ahmad, B.; Nieto, J. J.; Alsaedi, A.; El-Shahed, M., A study of nonlinear Langevin equation involving two fractional orders in different intervals, Nonlinear Analysis: Real World Applications, 13, 2, 599-606 (2012) · Zbl 1238.34008
[4] Cabada, A.; Wang, G., Positive solutions of nonlinear fractional differential equations with integral boundary value conditions, Journal of Mathematical Analysis and Applications, 389, 1, 403-411 (2012) · Zbl 1232.34010
[5] Su, X., Boundary value problem for a coupled system of nonlinear fractional differential equations, Applied Mathematics Letters, 22, 1, 64-69 (2009) · Zbl 1163.34321
[6] Kosmatov, N., A singular boundary value problem for nonlinear differential equations of fractional order, Journal of Applied Mathematics and Computing, 29, 1-2, 125-135 (2009) · Zbl 1191.34006
[7] Jiao, F.; Zhou, Y., Existence of solutions for a class of fractional boundary value problems via critical point theory, Computers & Mathematics with Applications, 62, 3, 1181-1199 (2011) · Zbl 1235.34017
[8] Chen, J.; Tang, X. H., Existence and multiplicity of solutions for some fractional boundary value problem via critical point theory, Abstract and Applied Analysis, 2012 (2012) · Zbl 1235.34011
[9] Al-Refai, M.; Hajji, M. A., Monotone iterative sequences for nonlinear boundary value problems of fractional order, Nonlinear Analysis: Theory, Methods & Applications, 74, 11, 3531-3539 (2011) · Zbl 1219.34005
[10] Jankowski, T., Fractional problems with advanced arguments, Applied Mathematics and Computation, 230, 371-382 (2014) · Zbl 1410.34186
[11] Zhang, S., Existence of a solution for the fractional differential equation with nonlinear boundary conditions, Computers & Mathematics with Applications, 61, 4, 1202-1208 (2011) · Zbl 1217.34011
[12] Wang, G., Monotone iterative technique for boundary value problems of a nonlinear fractional differential equation with deviating arguments, Journal of Computational and Applied Mathematics, 236, 9, 2425-2430 (2012) · Zbl 1238.65077
[13] Su, X.; Zhang, S., Unbounded solutions to a boundary value problem of fractional order on the half-line, Computers & Mathematics with Applications, 61, 4, 1079-1087 (2011) · Zbl 1217.34045
[14] Agarwal, R. P.; O’Regan, D.; Stanĕk, S., Positive solutions for Dirichlet problems of singular nonlinear fractional differential equations, Journal of Mathematical Analysis and Applications, 371, 1, 57-68 (2010) · Zbl 1206.34009
[15] Lian, H.; Wang, P.; Ge, W., Unbounded upper and lower solutions method for Sturm-Liouville boundary value problem on infinite intervals, Nonlinear Analysis: Theory, Methods and Applications, 70, 7, 2627-2633 (2009) · Zbl 1167.34320
[16] Khan, R. A.; Webb, J. R. L., Existence of at least three solutions of a second-order three-point boundary value problem, Nonlinear Analysis: Theory, Methods & Applications, 64, 6, 1356-1366 (2006) · Zbl 1101.34005
[17] Grossinho, M. R.; Minh{\'o}s, F.; Santos, A. I., A note on a class of problems for a higher-order fully nonlinear equation under one-sided Nagumo-type condition, Nonlinear Analysis, 70, 11, 4027-4038 (2009) · Zbl 1169.34009
[18] Al-Refai, M., On the fractional derivatives at extreme points, Electronic Journal of Qualitative Theory of Differential Equations, 55, 1-5 (2012) · Zbl 1340.26009
[19] Lakshmikantham, V.; Vatsala, A. S., Theory of fractional differential inequalities and applications, Communications in Applied Analysis, 11, 3-4, 395-402 (2007) · Zbl 1159.34006
[20] Denton, Z.; Vatsala, A. S., Monotone iterative technique for finite systems of nonlinear Riemann-Liouville fractional differential equations, Opuscula Mathematica, 31, 3, 327-339 (2011) · Zbl 1232.34012
[21] Devi, J. V.; McRae, F. A.; Drici, Z., Variational Lyapunov method for fractional differential equations, Computers & Mathematics with Applications, 64, 10, 2982-2989 (2012) · Zbl 1268.34031
[22] Ramírez, J. D.; Vatsala, A. S., Monotone iterative technique for fractional differential equations with periodic boundary conditions, Opuscula Mathematica, 29, 3, 289-304 (2009) · Zbl 1267.34011
[23] Bourdin, L., Existence of a weak solution for fractional Euler-Lagrange equations, Journal of Mathematical Analysis and Applications, 399, 1, 239-251 (2013) · Zbl 1393.35267
[24] Xu, Y.; He, Z., Existence and uniqueness results for Cauchy problem of variable-order fractional differential equations, Journal of Applied Mathematics and Computing, 43, 1-2, 295-306 (2013) · Zbl 1296.34041
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.